Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 9, NWS Huntsville, AL

January 23, 2012DeKalb County, Jackson County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jan 23, 2012, 2:42 AM CST for DeKalb County, Jackson County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 23, 2012, 2:42 AM CST (08:42 UTC)
Expired
Jan 23, 2012, 3:30 AM CST
In force
48 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties DeKalb County, AL, Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 31 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 10:59 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS54 KHUN 230842
SVRHUN
ALC049-071-230930-
/O.NEW.KHUN.SV.W.0009.120123T0842Z-120123T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
242 AM CST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DEKALB COUNTY IN NORTHEAST ALABAMA...
  SOUTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 330 AM CST

* AT 242 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LANGSTON...OR ABOUT 6 MILES SOUTHWEST OF SCOTTSBORO...AND MOVING
  NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARTINTOWN...HOLLYWOOD...
  PISGAH...FACKLER...
  ROSALIE...FABIUS...
  FLAT ROCK...IDER...
  HIGDON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3450 8607 3453 8611 3453 8614 3460 8615
      3460 8629 3494 8565 3496 8560 3495 8559
      3472 8555
TIME...MOT...LOC 0842Z 240DEG 48KT 3462 8602

$$

BCC
3 follow-up statements
253 
WWUS54 KHUN 230854
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
254 AM CST MON JAN 23 2012

ALC049-071-230930-
/O.CON.KHUN.SV.W.0009.000000T0000Z-120123T0930Z/
JACKSON AL-DEKALB AL-
254 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CST
FOR NORTHEASTERN DEKALB AND EAST CENTRAL JACKSON COUNTIES...

AT 254 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PISGAH...OR ABOUT 7 MILES EAST OF SCOTTSBORO...MOVING
NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSALIE...FABIUS...BEATY CROSSROADS...IDER...FLAT ROCK AND HIGDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3458 8597 3470 8604 3494 8565 3496 8560
      3495 8559 3472 8555
TIME...MOT...LOC 0854Z 240DEG 48KT 3469 8588

$$

BCC
553 
WWUS54 KHUN 230908
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
308 AM CST MON JAN 23 2012

ALC049-071-230930-
/O.CON.KHUN.SV.W.0009.000000T0000Z-120123T0930Z/
JACKSON AL-DEKALB AL-
308 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CST 
FOR EXTREME NORTHEASTERN DEKALB AND EAST CENTRAL JACKSON COUNTIES...

AT 308 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR ROSALIE...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FABIUS...FLAT ROCK AND HIGDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3468 8581 3475 8587 3495 8559 3475 8556
TIME...MOT...LOC 0908Z 234DEG 28KT 3475 8577

$$

BCC
253 
WWUS54 KHUN 230922
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
322 AM CST MON JAN 23 2012

ALC049-071-230932-
/O.EXP.KHUN.SV.W.0009.000000T0000Z-120123T0930Z/
JACKSON AL-DEKALB AL-
322 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN DEKALB 
AND EAST CENTRAL JACKSON COUNTIES EXPIRES AT 330 AM CST...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE 
STILL POSSIBLE FROM THIS AND OTHER THUNDERSTORMS. STAY INDOORS UNTIL 
THE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3468 8581 3475 8587 3495 8559 3475 8556
TIME...MOT...LOC 0922Z 234DEG 28KT 3481 8566

$$

BCC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 11:20 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Jan 22, 11:20 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 PM CST SUN JAN 22 2012

.UPDATE...
FOR TORNADO WATCH AND 06Z TAFS.

&&

.MESOSCALE UPDATE...
TORNADO WATCH #7 IS NOW IN EFFECT FOR ALL BUT OUR EASTERNMOST 3
COUNTIES IN THE FORECAST AREA (FRANKLIN TN...AND JACKSON/DEKALB IN
AL). LOW LEVEL SHEAR AND HELICITY PROFILES ARE ON THE HIGH END OF THE
CHART WITH VALUES OVER 300-400 M2/S2 BASED ON AREA VWPS. A LLJ OF
65KT AT JUST 1800FT AGL IS NOW BEING OBSERVED HERE AT UAH/MIPS. THE
SUPERCELLS DEVELOPING IN NERN MS ARE AT THE NOSE OF THE BEST
MOISTURE/INSTABILITY AND OF COURSE RIGHT WITHIN A VERY FAVORABLE
SHEAR PROFILE. THESE WILL LIKELY AFFECT NWRN AL IN THE NEXT 1-3 HRS AS
THE QLCS WHICH HAS SOLIDIFIED (BUT WITH A CONTINUED MESO/TORNADO
DEVELOPMENT POSSIBLE) WILL SWEEP EWD BEHIND THIS INITIAL BAND OF
SUPERCELLS. THEY MAY IN FACT MERGE WITH TIME OVER NWRN AL. HEAVY
RAINFALL MAY BECOME MORE OF A CONCERN IN THAT SITUATION. THE CAD
(COLD AIR DAMMING) WEDGE OVER NERN AL AND NRN GA REMAINS ENTRENCHED
WITH DEW POINTS INTO THE L-M40S IN THESE LOCATIONS WHICH MAY IN FACT
LIMIT SB-INSTABILITY AND KEEP STORMS MORE ELEVATED AS THEY MOVE EWD
OF I-65.

KULA

&&

.AVIATION...
FOR 06Z TAFS...
MVFR CONDS WILL CONTINUE WITH INCREASING SOUTHERLY FLOW AHEAD OF
ADVANCING BANDS OF +TSRA IN MS. LLWS IS LIKELY ALREADY IN PROGRESS AS
WELL WITH A STRONG LOW LEVEL JET JUST OFF THE SFC. INITIAL STORMS
WILL ARRIVE IN THE KMSL VCNTY BFR 07Z WHILE THE MAIN SQUALL LINE WILL
ARRIVE 07-09Z. IN HSV...THIS WILL BE IN THE 09-11Z TIMEFRAME. THE
COLD FRONT WILL FOLLOW A FEW HOURS BEHIND THE STORMS MONDAY MORNING
AROUND 12-15Z WITH A WIND SHIFT TO ~250-260DEG WITH GUSTS OF 20-25KT.
MVFR CIGS SHOULD CLEAR BEHIND THE FRONT WITH VFR CONDS XPCTD DURG THE
REMAINDER OF THE PD.

KULA

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
     ALZ001>010-016.

TN...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
     TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 22, 6:34 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CST SUN JAN 22 2012

ALZ001>010-016-TNZ076-096-097-230900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
634 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TO EVOLVE ACROSS THE
OUTLOOK AREA LATE THIS EVENING THROUGH THE OVERNIGHT AS A STRONG
COLD FRONT SWEEPS ACROSS THE CENTRAL TENNESSEE VALLEY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE
AREA DURING THE EVENING HOURS. HOWEVER...ANY THUNDERSTORM
DEVELOPMENT THROUGH MID EVENING IS EXPECTED TO REMAIN BELOW SEVERE
THRESHOLDS. AS THE COLD FRONT BEGINS TO APPROACH FROM THE WEST LATER
THIS EVENING ...ADDITIONAL CLUSTERS OF STORMS ARE ANTICIPATED TO
DEVELOP. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS
NORTHWEST ALABAMA. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS...LARGE HAIL AND POSSIBLE TORNADOES.

AS THE COLD FRONT BEGINS TO MOVE EASTWARD THROUGH THE AREA...A LINE
OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE
TENNESSEE VALLEY OVERNIGHT. THESE STORMS WILL ALSO BE CAPABLE OF
PRODUCING DAMAGING WINDS...HAIL AND ISOLATED TORNADOES. THE FRONT IS
EXPECTED TO MOVE INTO NORTHWEST ALABAMA AROUND MIDNIGHT...AND
CONTINUE MOVING EASTWARD THROUGH THE CENTRAL HALF OF THE AREA THROUGH
3 AM...AND THEN EXIT INTO GEORGIA BY 6 AM.

THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT WILL ALSO BE CAPABLE
OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. WITH THE
GROUNDS ACROSS THE AREA ALREADY HEAVILY SATURATED FROM PREVIOUS
RAINFALL...ADDITIONAL HEAVY RAINFALL MAY RESULT IN SOME LOCALIZED
FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS. PONDING OF
WATER ON SOME AREA ROADS MAY ALSO BRIEFLY RESULT IN HAZARDOUS
DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ANY THUNDERSTORM ACTIVITY LEFT OVER FROM TONIGHT WILL CONTINUE TO
DIMINISH AND MOVE EAST AWAY FROM THE OUTLOOK AREA MONDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN
SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED THIS EVENING AND
OVERNIGHT. FIRST RESPONSE AGENCIES ARE ALSO REQUESTED TO RELAY ANY
REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Special weather statement, Jan 23, 1:21 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 AM CST MON JAN 23 2012

ALZ004>009-TNZ096-097-230800-
FRANKLIN-JACKSON-LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MORGAN-
121 AM CST MON JAN 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LAWRENCE...
LIMESTONE...LINCOLN...MADISON...MARSHALL AND MORGAN COUNTIES UNTIL
200 AM CST...

AT 121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLAND GIN TO
DANVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
ATHENS TO 10 MILES WEST OF HARTSELLE...MOVING EAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TAFT...BLANCHE.
  TONEY...LEESDALE.
  BELLEVIEW...CARMARGO.
  SKINEM...UNIVERSITY OF ALABAMA IN HUNTSVILLE.
  CRYSTAL SPRINGS...MOLINO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3518 8609 3435 8648 3430 8722 3500 8697
      3500 8685 3507 8683 3514 8637 3512 8636
      3514 8635 3512 8632 3515 8633
TIME...MOT...LOC 0721Z 258DEG 40KT 3497 8685 3440 8707

KDW
Local storm report, Jan 23, 1:23 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
123 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             1 ENE RIPLEY            34.77N 87.11W
01/23/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            BRIEF QUARTER SIZED HAIL WAS REPORTED.

&&

KULA
Local storm report, Jan 23, 1:30 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     FLASH FLOOD      NW ANDERSON             34.93N 87.27W
01/23/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            FLASH FLOODING HAS CLOSED COUNTY ROAD 52 BETWEEN HIGHWAY
            207 AND CR 532.

&&

KULA
Local storm report, Jan 23, 2:18 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
218 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     FLASH FLOOD      2 NNW MADISON           34.73N 86.77W
01/23/2012                   MADISON            AL   LAW ENFORCEMENT

            MADISON POLICE REPORT FLASH FLOODING AT THE INTERSECTION
            OF GILLISPIE AND BALCH ROAD. SIX INCH WATER DEPTH.

&&

KULA
Local storm report, Jan 23, 2:23 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
223 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     FLASH FLOOD      5 N MADISON             34.77N 86.73W
01/23/2012                   MADISON            AL   LAW ENFORCEMENT

            FLASH FLOODING HAS MADE THE ROAD IMPASSIBLE AT THE
            INTERSECTION OF CAPSHAW AND NANCE ROADS.

&&

KULA
Special weather statement, Jan 23, 2:30 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 AM CST MON JAN 23 2012

ALZ004>007-230900-
LAWRENCE-LIMESTONE-MADISON-MORGAN-
230 AM CST MON JAN 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LIMESTONE...MADISON
AND MORGAN COUNTIES UNTIL 300 AM CST...

AT 224 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CADDO...OR 10 MILES NORTHEAST OF MOULTON...
MOVING NORTHEAST AT 65 MPH.

PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DECATUR...TANNER.
  BELLE MINA...MOORESVILLE.
  MADISON...CAPSHAW...THE REDSTONE ARSENAL.
  UNIVERSITY OF ALABAMA IN HUNTSVILLE...HUNTSVILLE.
  ALABAMA A AND M UNIVERSITY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3489 8660 3467 8651 3447 8713 3464 8722
TIME...MOT...LOC 0829Z 246DEG 56KT 3460 8707

RSB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 11:38 PM CSTSpecial Weather StatementHUNColbert, Franklin, Lauderdale37 min
Jan 22, 11:49 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale41 min
Jan 23, 12:03 AM CSTTornado WarningHUNColbert, Franklin, Lauderdale27 min
Jan 23, 12:09 AM CSTSevere Thunderstorm WarningHUNColbert, Franklin26 min
Jan 23, 12:28 AM CSTTornado WarningHUNLauderdale21 min
Jan 23, 12:53 AM CSTSpecial Weather StatementHUNLawrence, Limestone37 min
Jan 23, 1:21 AM CSTSpecial Weather StatementHUNLimestone, Madison, Morgan39 min
Jan 23, 1:33 AM CSTSevere Thunderstorm WarningHUNFranklin27 min
Jan 23, 1:35 AM CSTFlash Flood WarningHUNColbert, Lauderdale, Lawrence3 hr
Jan 23, 1:50 AM CSTFlash Flood WarningHUNColbert, Franklin, Lawrence3 hr
Jan 23, 1:59 AM CSTSevere Thunderstorm WarningHUNFranklin, Lawrence31 min
Jan 23, 2:03 AM CSTSevere Thunderstorm WarningHUNMadison, Marshall, Morgan27 min
Jan 23, 2:11 AM CSTTornado WarningHUNJackson, Madison, Marshall34 min
Jan 23, 2:22 AM CSTFlash Flood WarningHUNLimestone, Madison, Morgan3 hr
Jan 23, 2:30 AM CSTSpecial Weather StatementHUNMadison30 min
Jan 23, 3:01 AM CSTSpecial Weather StatementHUNMadison44 min
Jan 23, 3:09 AM CSTFlash Flood WarningHUNCullman, Morgan3 hr
Jan 23, 3:22 AM CSTSpecial Weather StatementHUNMorgan23 min
Jan 23, 4:02 AM CSTSpecial Weather StatementHUNCullman28 min
Jan 23, 4:33 AM CSTSpecial Weather StatementHUNMarshall42 min
Jan 23, 4:56 AM CSTFlash Flood WarningHUNJackson, Madison, Marshall3 hr
Jan 23, 5:12 AM CSTSpecial Weather StatementHUNDeKalb48 min
Jan 23, 5:25 AM CSTAreal Flood WarningHUNMadison6 hr
Jan 23, 7:39 AM CSTRiver Flood WarningHUNMadison28 hr
Jan 23, 7:54 AM CSTAreal Flood WarningHUNJackson2 hr
Jan 23, 8:23 AM CSTRiver Flood WarningHUNJackson, Madison, Marshall5 days
Jan 23, 8:49 AM CSTAreal Flood WarningHUNMarshall3 hr
Jan 23, 9:36 AM CSTRiver Flood WarningHUNLawrence43 hr
Jan 23, 10:00 AM CSTAreal Flood WarningHUNJackson2 hr
Jan 23, 11:31 AM CSTAreal Flood WarningHUNMadison9 hr
Jan 23, 1:22 PM CSTAreal Flood WarningHUNLawrence20 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.